Facebook Pixel
EmpowHER Guest

I had vaginal bleeding after taking Next Choice. Does that mean the pills worked?

By Anonymous September 6, 2012 - 3:42pm
Rate This

My period started on August 10th and lasted a week. On the last day I had unprotected sex on (August 16), he didn't finish inside me but i decided to take Next Choice as soon as possible. The following morning bright and early i bought it and followed the directions. One week later on August 23 i started bleeding and it lasted for about 3 days, it was like how my usual period (same flow) but shorter. Now i'm wondering if that was a good sign, that the pills are working? And my next period should i expect it counting after the bleeding i had on the 23rd or from the 16th? I'm trying not to stress out but i really want to have my period so i'll know if i'm going to be okay.

Add a Comment3 Comments


Hello Anonymous,

Next Choice works by preventing ovulation, fertilization and implantation. Vaginal bleeding is the shedding of the lining of the uterus.

When you are pregnant, the fertilized egg attaches to the lining of the uterus. The lining of the uterus remains intact and is not shed. Therefore, no period.

Try to relax, because stressing over this can cause a delay in the start of your period.


September 7, 2012 - 4:23pm
EmpowHER Guest

Hi it's me again, thank you for a quick response. I read that bleeding within a week or so of taking Next Choice is a side effect of the pills because of the high dosage of hormones. When i started bleeding a week after taking the pill which is also a week after i just ended my period i was relieved because my logic was that as long as i get a period then i wasn't pregnant but with what i read online now i'm not so sure that the 3 or so day bleeding a week after taking the pills is a for sure sign that i'm not pregnant. Waiting for my next period which should be within the next two weeks or so feels torturous, i'm trying not to worry so much because most of my mind believes i'm good, but it starts creeping into the back of my mind that there's still something to worry about.

September 6, 2012 - 6:25pm

Hello Anonymous,

Vaginal bleeding after taking Next Choice indicates that the pill was effective and that you are not pregnant. Some women notice changes in their menstrual cycle as a side effect. Your next period may start earlier or later than normal. I think you should expect your next period around September 23.


September 6, 2012 - 4:11pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!